Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Nerve Pain - Treatment?
Apr 13, 2004

Dear Drs, Thanks for the wisdom which shines through your advice. I was infected in November 2002, and in mid Jan this year had T Cells 851, 37 and VL just detectable (around 750 copies on Roche 1.5). I've been feeling great until last week when out of the blue I developed tingling and occasional shooting pain in the feet, ankles and hands/fingers. It hurts, especially when I use my hands/feet. I'm using a topical pain reliever as I use my hands a lot (computer writing). I've read up on PN and I take multi vitamins, so I'm not B12 deficient. My balance and "standing on one leg time" is very good. Its just these shooting nerves. Every 10 seconds or so one fires off, there are odd tinglings, excessive cramp on walking. I'm a bit worried as I was going so well. Does this mean treatment? Regards.

Response from Dr. Pierone

It is hard to say what these symptoms mean. It is very unusual (but not impossible) for HIV to produce neurologic symptoms with such a low viral load. It sounds like you have some kind of neuralgia or neuritis. Symptoms like you describe often resolve as mysteriously as they begin and are often credited to a "viral infection" (which really means we don't have a clue) so watchful waiting for a week or so is not an unreasonable course of action. However, if the symptoms progress or persist, then further evaluation including neurologic testing is indicated. Good luck!



Previous
Sustiva, Combivir, and Diarrhea
Next
Adding Viread to a working regimen

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement